Hail, Cheyenne
- When
- June 17, 5:59 PM MST to 6:02 PM MST
- Where
- Cheyenne County, Lodgepole
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 41.150, -102.650
A few severe thunderstorms moved over parts of the Nebraska panhandle producing some hail and gusty winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
A few severe thunderstorms moved over parts of the Nebraska panhandle producing some hail and gusty winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 17, 11:52 AM MST, 6 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1252 PM MDT SUN JUN 17 2007 .SHORT TERM...TONIGHT THROUGH TUESDAY... UPPER LOW CONTINUES TO SPIN ACROSS SRN ALBERTA EARLY THIS AFTERNOON. A 105KT JET STREAK EVIDENT ON WATER VAPOR ROTATING THROUGH ERN IDAHO AND WEST CENTRAL MONTANA ATTM. AT THE SURFACE...LEE SIDE PRESSURE TROUGH CONTINUES TO DEEPEN WITH A 998MB CENTER ACROSS NORTHERN PORTIONS OF THE NEBRASKA PANHANDLE AS OF NOON. A SURFACE COLD FRONT WAS ANALYZED FROM SW SD THROUGH SRN WY. AS THE SURFACE TROUGH DEEPENS AND PRESSURE GRADIENT TURNS WESTERLY OFF THE FRONT RANGE...BOUNDARY LAYER MOISTURE HAS BEEN SCOURING OUT BEHIND THE DRYLINE ACROSS SOUTHEAST WYOMING. IN FACT DEW POINTS AT KCYS...KLAR...AND KRWL HAVE ALL DROPPED INTO THE MID TO UPPER 20S. MEANWHILE...DEW POINTS ACROSS THE NEBRASKA PANHANDLE REMAIN IN THE UPPER 40S TO LOW 50S. CONVECTIVE ELEMENTS ARE ALREADY SEEN ALONG THE FRONT IN CENTRAL WYOMING...AND ALONG A WEAK MESOSCALE BOUNDARY IN CENTRAL LARAMIE COUNTY. EXPECT THE MORE ORGANIZED CONVECTION TO HOLD OF FOR ANOTHER HOUR OR SO BEFORE IT BEGINS TO DEVELOP ACROSS NORTHWESTERN ZONES ALONG THE FRONT. THE FRONT AND...AFOREMNENTIONED DRYLINE WILL BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS THIS AFTERNOON. ADDITIONALLY ASCENT WILL BE AIDED BY THE PRESENCE OF THE RIGHT ENTRANCE REGION OF THE AFOREMENTIONED 105KT JET STREAK. ISOLATED COVERAGE SHOULD SUFFICE ACROSS MOST OF WYOMING THIS AFTERNOON...WITH MORE SCATTERED COVERAGE LIKELY IN THE NEBRASKA PANHANDLE. THE PRIMARY THREATS IN WYOMING WILL BE STRONG OUTFLOW WIND GUST TO 50 MPH WITH THE PRESENCE OF THE INVERTED V SOUNDING. THE POTENTIAL FOR SEVERE STORMS DOES EXIST FOR THE NEBRASKA PANHANDLE LATE THIS AFTERNOON AND THIS EVENING AS INSTABILITY VALUES GROW. PLENTY OF CIN OUT THERE NOW...BUT 2000 TO 2500 J/KG OF SBCAPE IS ANTICIPATED TO BE REALIZED BY LATE THIS AFTERNOON AND EVENING. LARGE HAIL...AND WET MICROBURSTS WILL BE THE MAIN THREATS. BY SUNSET...CONVECTION SHOULD BE WINDING DOWN...AS THE FRONT PUSHES WELL INTO NRN COLORADO. SFC HIGH PRESSURE WILL BUILD IN OVERNIGHT...YIELDING A MOSTLY SUNNY DAY TOMORROW. TEMPERATURES WILL BE AROUND 15 DEGREES COOLER THAN TODAY. UPPER RIDGING WILL ENSUE ON TUESDAY...ALLOWING AFTERNOON TEMPERATURES TO WARM BACK INTO THE MID 80S BENEATH MOSTLY SUNNY SKIES. .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY... GENERALLY SUMMERLIKE WEATHER EXPECTED ACROSS THE CWA DURING THE PERIOD AS REGION REMAINS UNDER INFLUENCE OF UPPER RIDGING. MAIN PROBLEM WILL BE TIMING OF ANY WEAK IMPULSES THAT MIGHT RIDE THRU RIDGE AND ENHANCE CONVECTIVE POTENTIAL SOME. RIGHT NOW BEST HINT WOULD BE FOR LATE THURSDAY AS A SHORTWAVE CROSSES INTO THE CENTRAL PLAINS BUT WITH GFS SHOWING SOME CONVECTIVE FEEDBACK PROBLEMS WILL NOT HIT TOO HARD. NEXT WEEKEND LATEST GFS BRINGS UPPER TROF INLAND OVER THE PAC NW AND PUSHES A COLD FRONT ACROSS THE CWA BY LATE SAT. THIS MAY BE TOO PROGRESSIVE THUS WILL MAINTAIN THE QUITE WARM TEMPS THRU NEXT WEEKEND. && .AVIATION... SURFACE COLD FRONT WILL BE THE PRIMARY FOCUS FOR THUNDERSTORM DEVELOPMENT THIS EVENING. GENERALLY EXPECT VFR CONDITIONS WITH LOCALIZED MVFR CONDITIONS NEAR THE STRONGEST STORMS. STRONG SOUTHERLY/SOUTHWESTERLY WINDS WILL SHIFT TO THE NORTHWEST AND NORTH BEHIND THE FROPA LATE THIS AFTERNOON AND EVENING. LOW CLOUDS MAY DEVELOPMENT PRIMARILLY IN THE WESTERN NEBRASKA PANHANDLE LATE TONIGHT. VFR CONDITIONS WILL PREVAIL TOMORROW. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...CH LONG TERM....RE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 319 PM MDT SUN JUN 17 2007 WYZ061>070-181130- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- 319 PM MDT SUN JUN 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE INTO THE EARLY PART OF THIS EVENING. LITTLE RAINFALL IS EXPECTED FROM ANY STORMS BUT BRIEF GUSTY WINDS TO 45 MPH ARE POSSIBLE IN THE VICINITY OF ANY STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FEW LATE DAY STORMS ARE POSSIBLE MAINLY ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001-019-020-054-WYZ059-060-181130- SIOUX-SCOTTS BLUFF-BANNER-KIMBALL-CONVERSE-NIOBRARA- 319 PM MDT SUN JUN 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED INTO EARLY THIS EVENING. SOME STORMS COULD PRODUCE BRIEF GUSTY WINDS AND SOME SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED LATE DAY THUNDERSTORMS ARE POSSIBLE MAINLY THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-021-055-181130- DAWES-BOX BUTTE-MORRILL-CHEYENNE- 319 PM MDT SUN JUN 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM MDT. SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE AREA INTO THIS EVENING. A FEW STORMS MAY BECOME SEVERE WITH STRONG GUSTY WINDS AND LARGE HAIL THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED LATE DAY THUNDERSTORMS ARE POSSIBLE MAINLY ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON INTO THIS EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
352 PM MDT SUN JUN 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 16 NE BILL 43.37N 105.03W
06/17/2007 M0.25 INCH CONVERSE WY CO-OP OBSERVER
0344 PM HAIL 17 S ALLIANCE 41.85N 102.87W
06/17/2007 E0.25 INCH MORRILL NE TRAINED SPOTTER
0346 PM HAIL 30 N BROADWATER 42.03N 102.85W
06/17/2007 E0.25 INCH BOX BUTTE NE TRAINED SPOTTER
THE HAIL ALMOST COVERED THE GROUND.
&&
MWEILANDThe Cheyenne radar (KCYS), 181 km away, was scanning. The volume nearest the first event began at 00:59 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27189, 27190.